Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 180, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 7, 2008, 3:22 PM CDT for Kidder County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2008, 3:22 PM CDT (20:22 UTC)
- Expired
- Jul 7, 2008, 4:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Kidder County, ND
The radar
The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:55 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 7, 2:55 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT MON JUL 7 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CURRENTLY A COLD FRONT IS MOVING THROUGH THE REGION...AND SOME CONVECTION IS BEGINNING TO FIRE FROM SOUTHWEST OF BISMARCK TO JUST EAST OF MINOT. THIS CONVECTION WILL ENCOUNTER A MORE FAVORABLE ENVIRONMENT AS IT MOVES EAST...AND THE THUNDERSTORMS WILL BECOME MORE NUMEROUS AND SOME SEVERE WEATHER MAY DEVELOP. FOR THE REMAINDER OF THE FORECAST PERIOD THE WESTERLIES STAY OVER NORTH DAKOTA WITH A SLIGHT CYCLONIC CURVATURE AND PASSING UPPER LOWS IN CANADA. THIS WILL BRING A CONTINUING CHANCE OF ACTIVITY TO OUR REGION THIS WORK WEEK. POPS HAVE BEEN INSERTED FOR WEDNESDAY NIGHT AND THURSDAY NIGHT WHEN THE STRONGEST WAVES COME THROUGH. HOWEVER ACTIVITY IS POSSIBLE ON OTHER DAYS ALSO. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT THE TREND ALOFT IS FOR ZONAL FLOW WITH A SERIES OF WAVES MOVING THROUGH. EACH SHORT WAVE WILL INCREASE THE CHANCE OF CONVECTION BUT TIMING WILL BE A PROBLEM. CONSEQUENTLY...WILL HAVE ON AND OFF AGAIN CHANCE OF THUNDERSTORMS THROUGH THE EXTENDED WITH TEMPERATURES AT OR A LITTLE BELOW NORMAL. && .AVIATION...A LINE OF THUNDERSTORMS HAVE DEVELOPED FROM NEAR THE INTERNATIONAL PEACE GARDENS...80 MILES NORTHEAST OF MINOT...ALONG A CURVE THROUGH HARVEY...70 MILES EAST OF MINOT...TO NEAR ELGIN...50 MILES SOUTHWEST OF BISMARCK. THE THUNDERSTORMS HAVE FORMED ALONG THE SURFACE TROUGH AND WILL MOVE SLOWLY EAST THROUGH THE LATE AFTERNOON AND EARLY EVENING. GUSTY NORTHWEST WINDS BEHIND THE TROUGH HAVE BROUGHT DRIER AIR...AND LITTLE CHANCE OF PRECIP ALTHOUGH SMALL CONVECTIVE CUMULUS CAN BE EXPECTED. CONDITIONS WILL IMPROVE THROUGH THE EVENING AS THE TROUGH MOVES EAST AND DRIER AIR MOVES INTO THE AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/RL
Hazardous weather outlook, Jul 7, 4:39 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT MON JUL 7 2008 NDZ001>003-009>011-017>021-031>035-040>046-080945- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 439 AM CDT MON JUL 7 2008 /339 AM MDT MON JUL 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE DAY AS A COLD FRONT MOVES THROUGH. NORTHWEST WINDS OF 15 TO 30 MPH WILL DEVELOP OVER WESTERN NORTH DAKOTA BEHIND THE COLD FRONT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL DEVELOP WEDNESDAY NIGHT. THERE IS A POTENTIAL FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-080945- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 439 AM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH CENTRAL NORTH DAKOTA THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS IN THE MORNING WITH HEAVY RAIN BEING THE MAIN THREAT...WILL TRANSITION TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. SOME THUNDERSTORMS MAY BE SEVERE WITH HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL DEVELOP WEDNESDAY NIGHT. THERE IS A POTENTIAL FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF THE THUNDERSTORMS BECOME SEVERE. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:37 PM CDT | Severe Thunderstorm Warning | BIS | Burke | 53 min |
| Jul 6, 9:29 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 61 min |
| Jul 6, 10:29 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 61 min |
| Jul 6, 11:28 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 62 min |
| Jul 6, 11:51 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 40 min |
| Jul 7, 2:34 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 56 min |
| Jul 7, 2:36 PM CDT | Tornado Warning | BIS | Rolette | 24 min |
| Jul 7, 3:10 PM CDT | Tornado Warning | BIS | Rolette | 35 min |
| Jul 7, 3:13 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 62 min |
| Jul 7, 3:43 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 62 min |
| Jul 7, 4:10 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 50 min |
| Jul 7, 4:51 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 54 min |
| Jul 7, 4:57 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.